MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50165
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: 6fr raabe sheath, 260 cm wooly wire, 5 x 8 advance lp balloon.Occupation: non-healthcare professional - lab manager.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty and stent placement of the left superficial femoral artery, the handle of a zilver flex 35 biliary self-expanding stent separated from the sheath.Access was obtained from the right femoral artery.The sheath reportedly became detached from the handle during stent deployment.It was later noted that the tech was reportedly holding on to the stent sheath in addition to the vascular sheath at the same time that the physician was pulling back on the handle to "unsheathe the stent".The physician pulled on the remaining portion of the stent sheath to "unsheathe the stent".The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received (b)(6) 2019.As reported, the device was flushed through both flushing ports before the procedure.The device was used alongside a cook 6fr raabe sheath and an unknown manufacturer's 260 cm wire.The targeted lesion was the left superficial femoral artery.The patient reportedly had no tortuous or calcified anatomy relative to the procedure or at the target lesion, and no resistance was encountered during wire guide or delivery system advancement.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during angioplasty and stent placement of the left superficial femoral artery, the handle of a zilver flex 35 biliary self-expanding stent separated from the sheath.Access was obtained from the right femoral artery.The sheath reportedly became detached from the handle during stent deployment.It was later noted that the tech was reportedly holding on to the stent sheath in addition to the vascular sheath while the physician was pulling back on the handle to "unsheathe the stent".Additional information was received (b)(6) 2019.As reported, the device was flushed through both flushing ports before the procedure.The device was used alongside a cook 6fr raabe sheath and an unknown manufacturer's 260 cm wire.The targeted lesion was the left superficial femoral artery.The patient reportedly had no tortuous or calcified anatomy relative to the procedure or at the target lesion, and no resistance was encountered during wire guide or delivery system advancement.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), and quality control procedures, and a visual inspection of the device were conducted during the investigation.As this device is provided by a supplier, an investigation was performed by the supplier.The visual inspection of the returned device confirmed the separation of the outer sheath from the handle of the device.A review of the manufacturing records found no discrepancies for this lot which could have contributed to this failure mode.No additional complaints for this failure mode have been received for this lot.A review of quality inspections and functional checks was also conducted, and no gaps were discovered.The device is packaged with instructions for use, which state that the device is ¿intended for palliation of malignant neoplasms in the biliary tree¿.Based on the information provided and inspection of the returned device, investigation has concluded that while a definitive cause could not be determined, the device failure could possibly be attributable to the user handling of the device.The device¿s reported use in the superficial femoral artery, contrary to the intended uses outlined in the ifu, combined with the potentially excessive force used to ¿unsheathe the stent,¿ are possible causes of the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911197
Report Number1820334-2019-02047
Device Sequence Number18903441
Product Code FGE
UDI-Device Identifier10827002501659
UDI-Public(01)10827002501659(17)220514(10)9769587
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberG50165
Device Catalogue NumberZIB6-35-125-6-100
Device Lot Number9769587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/01/2019
02/21/2020
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/07/2019
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight88